Hello, I'm in Canada but suffer from lupus too, along with raynauds, serious gut problems they won't do any more surgery on and and and, but

Has anyone noticed a weight gain. I'm 72, about 5'3" and until the last several months always thought I'd like to put some weight on. I was about 125 and now am 150 which is driving me nuts. I don't eat much and don't drink alcohol but there I am at 150. I don't know what to do. Anyone have any suggestions .............. it isn't helping my depression or sense of self-worth.

6 Replies

oldestnewest
  • I wonder if you can pinpoint a change in your life such as a medicine or change in what you eat or your level of activity that may account for the weight gain? Have you had a check up lately where your Dr. checked your thyroid and other functions that may be responsible for this weight gain? If not, you might want to start there.

    Besides these things, you're left with the usual: decrease your calories from fats and carbs you don't need and increase your level of activity or exercise. You need a good resource to guide you so you get the nutrition you need and get rid of only what you don't need. There's probably some good information online in this community and outside this community. Why not ask your Dr. for a good resource on eating? I wish you great results as you find out what is going on with your body and you turn your weight gain into a successful loss.

  • What medication are you on? Many lead to weight gain, above all corticosteroids. Some people gain weight because they eat a lot because it makes them hungry, others just retain fluid and yet others just gain weight for no apparent reason.

    If it is pred you are taking then many of us have found that cutting all processed carbs (anything in a packet basically, particularly white flour and sugars) altogether and reducing other carbs has helped us lose weight and in many cases avoid putting it on in the first place. Steroids change the way our bodies process simple carbs and that simply leads to deposition of fat stores especially on your face and neck, back of the neck and around your middle. Avoiding the sugars/simple carbs that make sugar spikes in the body helps reduce that.

  • Hi ginatri. Welcome. You will find much love, tips and support here.

    Like the above, I also found loose green tea, check for sources in Canada, helps by curbing my hunger and ridding me of excess fluid. Can be combined with other flavours, see tea merchant. My fav is one laced with rose. Lovely, and refreshing too.

    Good luck with your efforts.

    Keep us up to date. Any tips, please pass them on

    Cheers

    XOXO

    ⚽️

  • Medication might be the culprit.

    Keep an eye on how much you put on over the week (take your weight at the same time every morning) - after 3-4 weeks if you're still gaining, go see the doctor because, in the absence of a simple explanation such as medication, it can be a sign of underlying disease.

    You mention gut problems - gastroparesis could lead to sudden weight gain (you might find it difficult to believe it but it happens). Other things to consider are thyroid issues and kidney problems (where the weight is really fluid and toxins that can't be eliminated). But a blood test could show if there is any underlying thyroid or kidney problem, so you may want to check.

  • i have both problems have gained a stone and half not good but am finding it hard to get of and my doctor not interested good luck though x

  • So sorry to hear that your Dr. is not interested! Not much of a Dr. since weight gain is detrimental to your overall health. Is it possible to get help through a different Dr. of yours? Or maybe change Drs.? There are so many drugs out today to help suppress appetite that it seems a shame your Dr. won't help you by prescribing one of them. My neurologist prescribes topamax which helps greatly. I hope you find a good answer.

You may also like...